Jump to content

Prescribed Zopiclone


Kalo
 Share

Recommended Posts

I recently developed HPPD and have had a ton of trouble sleeping, so my doctor recommended I try a dosage of one 3.5 mg Zopiclone tablet per night. For the first time in a couple weeks or so I managed to get more than 3-5 hours of sleep (got around 9 hours of sleep) and felt refreshed the next day; the next night went smoothly as well. However I can notice my visual symptoms feel worse than usual. I was wondering if there are others on here that have had similar experiences. Should I stop taking the prescription altogether? Is there any conflicting side effects known with HPPD and Zopiclone that I should be concerned about?

Edited by Kalo
Link to comment
Share on other sites

1 hour ago, Kalo said:

I recently developed HPPD and have had a ton of trouble sleeping, so my doctor recommended I try a dosage of one 3.5 mg Zopiclone tablet per night. For the first time in a couple weeks or so I managed to get more than 3-5 hours of sleep (got around 9 hours of sleep) and felt refreshed the next day; the next night went smoothly as well. However I can notice my visual symptoms feel worse than usual. I was wondering if there are others on here that have had similar experiences. Should I stop taking the prescription altogether? Is there any conflicting side effects known with HPPD and Zopiclone that I should be concerned about?

I don't wanna advise you on which medication to use, however if I was you I would use a sedative that actually has been studied for hppd, I don't know if that one has but you should look it up. There are many sedatives out there, some are better for hppd than others. I know clonidine is a sedative/antihypertensive, so it will make you tired and lower your blood pressure also said to have helped lower hppd symptoms and anxiety. Be careful if your bp is already low though. It works on a2adren receptors so it basically lowers your adrenaline production, which You could imagine how that could make you feel.

Edited by josht9210
Link to comment
Share on other sites

On 11/4/2019 at 9:41 PM, josht9210 said:

I don't wanna advise you on which medication to use, however if I was you I would use a sedative that actually has been studied for hppd, I don't know if that one has but you should look it up. There are many sedatives out there, some are better for hppd than others. I know clonidine is a sedative/antihypertensive, so it will make you tired and lower your blood pressure also said to have helped lower hppd symptoms and anxiety. Be careful if your bp is already low though. It works on a2adren receptors so it basically lowers your adrenaline production, which You could imagine how that could make you feel.

Thanks! I'll keep this in mind and I'll be sure to bring this up with my doctor next time

Link to comment
Share on other sites

On 11/6/2019 at 7:30 PM, sami said:

I use Zopiclone, and have used for a while. Just be careful if you taper off. It can make it worse. Do it very slow.

 Thanks for the advice, I'll be sure to taper off later down the road. Do you find that Zopiclone effects your hppd symptoms (besides sleep)?

Link to comment
Share on other sites

Sometimes I notice a minimal reduction of visual snow, like 10% less.

I just startes Clonazepam though and that changed everything. 50% reduction, don't see it day time at all. Also no after-images. So I am gonna taper off from Zopiclone now. Already started. Still doing it carefully. I noticed an increase of symptoms today in the morning because of it (and it was a minimal dosage change, from 6.5mg to 6mg), but Clonazepam solved that. Gonna stay on 6mg for a week, then go to 5.5mg.

I did cold turkey 10 months ago and that's when my HPPD exploded. It was terrible. So, Zopiclone is fine, but id you have been on it for a while and become dependent - I have - you need to kick it extremely slow. It might still increase some symptoms, but they seem to calm down after a while. I was completely off Zopiclone for 5 months last spring, and my HPPD was terrible in the beginning, especially light sensitivity and dp/dr.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.